Alert archive / South Dakota / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 45, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jun 10, 2021, 11:12 PM MDT for 6 counties in South Dakota. It was in force for 63 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2021, 11:12 PM MDT (05:12 UTC)
- Expired
- Jun 11, 2021, 12:15 AM MDT
- In force
- 63 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Bennett County, SD, Haakon County, SD, Jackson County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD
The radar
The Rapid City radar (KUDX), 120 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 11:15 PM MDT | TSTM WND GST 61 | 8 S Wall, SD | |
| Jun 10, 11:35 PM MDT | TSTM WND GST 64 | 2 E Cottonwood, SD | |
| Jun 10, 11:48 PM MDT | TSTM WND GST 67 | 3 E Philip, SD | |
| Jun 10, 11:49 PM MDT | TSTM WND GST 74 | Philip, SD | |
| Jun 10, 11:50 PM MDT | TSTM WND GST 66 | Nw Philip, SD | |
| Jun 10, 11:56 PM MDT | TSTM WND GST 67 | 3 E Philip, SD | |
| Jun 11, 12:09 AM MDT | TSTM WND GST 50 | 1 Ssw Midland, SD | |
| Jun 11, 12:15 AM MDT | TSTM WND GST 61 | 8 S Wall, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 8:08 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 5.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.0
The text
As transmitted.
473
WUUS53 KUNR 110512
SVRUNR
SDC007-055-071-095-102-103-110615-
/O.NEW.KUNR.SV.W.0045.210611T0512Z-210611T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Rapid City SD
1112 PM MDT Thu Jun 10 2021
The National Weather Service in Rapid City has issued a
* Severe Thunderstorm Warning for...
Southeastern Haakon County in west central South Dakota...
Northeastern Oglala Lakota County in southwestern South Dakota...
Western Mellette County in south central South Dakota...
Jackson County in southwestern South Dakota...
Northern Bennett County in southwestern South Dakota...
Southeastern Pennington County in west central South Dakota...
* Until 1215 AM MDT/115 AM CDT/.
* At 1111 PM MDT/1211 AM CDT/, severe thunderstorms were located
along a line extending from near Delta 9 Missile Silo to 5 miles
northwest of Potato Creek to 5 miles east of Porcupine Butte
Housing, moving east at 65 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Potato Creek and Delta 9 Missile Silo around 1115 PM MDT.
Interior and Delta 1 Launch Facility around 1120 PM MDT.
Allen, Cottonwood and Yellow Bear Canyon around 1125 PM MDT.
Other locations in the path of these severe thunderstorms include
Philip, Hisle, Intersection of Highway 73 and White River, Kadoka,
Eagle Nest Butte, Long Valley, Nowlin and Belvidere.
This includes Interstate 90 in South Dakota between Mile Markers 116
and 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4319 10232 4349 10233 4392 10228 4422 10117
4417 10116 4416 10106 4414 10104 4400 10105
4399 10107 4386 10106 4384 10102 4385 10099
4383 10097 4342 10103
TIME...MOT...LOC 0511Z 248DEG 55KT 4391 10214 4358 10209 4321 10222
HAIL...0.88IN
WIND...70MPH
$$
JC2 follow-up statements
493
WWUS53 KUNR 110548
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
1148 PM MDT Thu Jun 10 2021
SDC103-110558-
/O.CAN.KUNR.SV.W.0045.000000T0000Z-210611T0615Z/
Pennington SD-
1148 PM MDT Thu Jun 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PENNINGTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM MDT/300 AM
CDT/ for south central, southwestern and west central South Dakota.
LAT...LON 4319 10232 4370 10213 4369 10206 4371 10202
4399 10202 4422 10117 4417 10116 4416 10106
4386 10106 4383 10097 4342 10103
TIME...MOT...LOC 0548Z 247DEG 52KT 4413 10143 4379 10140 4333 10181
$$
SDC007-055-071-095-102-110615-
/O.CON.KUNR.SV.W.0045.000000T0000Z-210611T0615Z/
Haakon SD-Oglala Lakota SD-Mellette SD-Jackson SD-Bennett SD-
1148 PM MDT Thu Jun 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
MDT/115 AM CDT/ FOR SOUTHEASTERN HAAKON...EAST CENTRAL OGLALA
LAKOTA...WESTERN MELLETTE...JACKSON AND NORTHERN BENNETT COUNTIES...
At 1148 PM MDT/1248 AM CDT/, severe thunderstorms were located along
a line extending from 8 miles southwest of Ottumwa to 6 miles
southeast of Kadoka to 5 miles southwest of Hisle, moving northeast
at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Belvidere, Long Valley, Norris, Black Pipe, Corn Creek and Cedar
Butte.
This includes Interstate 90 in South Dakota between Mile Markers 125
and 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4319 10232 4370 10213 4369 10206 4371 10202
4399 10202 4422 10117 4417 10116 4416 10106
4386 10106 4383 10097 4342 10103
TIME...MOT...LOC 0548Z 247DEG 52KT 4413 10143 4379 10140 4333 10181
HAIL...<.75IN
WIND...70MPH
$$
JC801
WWUS53 KUNR 110600
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
1200 AM MDT Fri Jun 11 2021
SDC102-110610-
/O.CAN.KUNR.SV.W.0045.000000T0000Z-210611T0615Z/
Oglala Lakota SD-
1200 AM MDT Fri Jun 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OGLALA LAKOTA
COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM MDT/300 AM
CDT/ for south central, southwestern and west central South Dakota.
LAT...LON 4325 10205 4371 10202 4399 10202 4422 10117
4417 10116 4416 10106 4386 10106 4383 10097
4342 10103
TIME...MOT...LOC 0600Z 247DEG 53KT 4419 10123 4383 10125 4333 10179
$$
SDC007-055-071-095-110615-
/O.CON.KUNR.SV.W.0045.000000T0000Z-210611T0615Z/
Haakon SD-Mellette SD-Jackson SD-Bennett SD-
1200 AM MDT Fri Jun 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
MDT/115 AM CDT/ FOR SOUTHEASTERN HAAKON...WESTERN MELLETTE...JACKSON
AND NORTHWESTERN BENNETT COUNTIES...
At 1200 AM MDT/100 AM CDT/, severe thunderstorms were located along a
line extending from 6 miles southeast of Ottumwa to near Belvidere to
5 miles southwest of Hisle, moving northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Philip, Kadoka, Wanblee, Potato Creek, Allen, Long Valley, Norris,
Midland, Interior, Belvidere, Cedar Butte, Hisle, Cactus Flat, Cedar
Pass, Black Pipe, George Town, Corn Creek, Cottonwood, Eagle Nest
Butte and Snake Butte.
This includes Interstate 90 in South Dakota between Mile Markers 125
and 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4325 10205 4371 10202 4399 10202 4422 10117
4417 10116 4416 10106 4386 10106 4383 10097
4342 10103
TIME...MOT...LOC 0600Z 247DEG 53KT 4419 10123 4383 10125 4333 10179
HAIL...<.75IN
WIND...70MPH
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:38 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 10, 8:38 PM MDT, 2 hours 34 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
838 PM MDT Thu Jun 10 2021
.UPDATE...
Issued at 838 PM MDT Thu Jun 10 2021
Severe storms have finally started to materialize across far
northeast WY and far western SD along and just ahead of dryline
/pre-frontal trough. Dry layer aloft/area of subsidence has
shifted east of the surface trough, with the upper trough now
moving across WY and the eastern half of MT. Sufficiently weakened
cap, increase in upper level support, and steep lapse rates is
allowing discrete storms to grow, mainly to the north of the Black
Hills right now. Other storms are starting to develop along the
surface trough across far northwest SD and over far east-central
WY. A severe thunderstorm watch has been issued for all of western
and south central SD until 08z. Storms will continuing to develop
and strengthen as they move into more unstable atmosphere to the
east. Storms will likely merge into one or more lines with time
later this evening and move quickly east into central SD. Large
hail and strong wind gusts will be the main threats right now,
becoming more of a wind threat with time as they move east across
the region overnight.
Trailing cold front is moving into Campbell County now and will
move quickly east across the forecast area during the overnight
hours. Winds will switch to the west-northwest and become rather
strong for a period behind the front across a good part of
northeast WY and western SD. Forecast has been updated mainly for
the slower development and progression of storms this evening.
&&
.DISCUSSION...(This Evening Through Thursday)
Issued at 318 PM MDT Thu Jun 10 2021
Current surface analysis shows low pressure over southeast MT,
with warm front stretching east-northeast across southern ND and a
cold front back to north central and western WY. A dryline
extends south from the low across northeast WY. Upper level
analysis shows a strengthening trough over eastern ID and western
portions of WY and MT, with a strong jet wrapping around it into
western and central portions of MT and WY. There is a slot of dry
air aloft noted on water vapor imagery moving across eastern WY
into western SD which could be problematic with storm development
in the near term. Temps have reached the 90s across most of the
plains, with 80s over the Black Hills. Dewpoints this afternoon
range from the teens and 20s over Campbell County to near 70
toward central SD. Heat indices are around 100 across central SD
where a heat advisory is in place. Skies are mostly sunny to
partly cloudy with regional radars showing some recent storm
development over far northeast MT. Winds are quite gusty from the
southwest across a good portion of the northeast WY plains, breezy
from the south to southeast elsewhere to the east.
A multitude of weather threats exist for the near term, including
the risk for a significant severe weather event across portions of
the northern and central Plains late today and tonight as the strong
shortwave moves quickly across the Northern Rockies late today and
into the Northern Plains tonight. Surface low and cold front will
finally get pushed east-northeast across the region tonight as the
wave moves in. MUCAPE values late today generally range from near
zero to the west of the dryline over northeast WY, to 2000 to 3000
j/kg toward central SD. Shear will gradually increase and become
more favorable for supercells late today into early evening across
mostly far western SD. Steep lapse rates during peak heating into
the evening will also contribute to growth of any storms that
develop. The strongest storms could produce very large hail, along
with strong wind gusts. An isolated tornado threat is in place
across much of western SD, but should be most favorable over far
northwest SD in closer vicinity to the surface low.
Various CAM's show some differences on timing and evolvement of the
storm development late today. Initial storm development could be as
early 4 PM over parts of far northwest SD, but for most areas of
extreme northeast WY and far western SD, it will likely hold off
until 6 PM or later as what's left of the cap erodes and better
forcing aloft finally arrives. As the front starts to move east
through the area this evening, additional storms should develop over
far western SD and much of the activity should eventually merge into
more organized lines of storms across western SD, likely just to the
north and east of the Black Hills during the evening and start to
track quickly eastward. The main threat will turn to very strong
wind gusts, with some large hail and an isolated tornado still a
possibility. As the front moves quickly into central SD late
evening/midnight, the severe wx threat will start to shift east and
southeast of the forecast area.
The other concern with this system is strong winds that will develop
behind the cold front tonight. 40 to over 50 kt 850mb winds are
progged by most models from northeast WY through a good portion of
western SD, with fairly robust cold advection in the lower levels
overnight. High wind warnings are in effect from northeast WY to far
southwest SD for at least few hours of very strong wind potential
behind the front sometime later this evening and into the overnight.
Have decided to expand wind headlines further north and east across
the northwest and west central SD plains for the overnight. Areas
further east may need to be added at some point tonight, but will
see how things evolve behind the front this evening.
Friday will be the most pleasant day of the week, with sunny skies
and temperatures back to near average levels, 70s and lower 80s.
Breezy to windy conditions will persist into the morning hours
before gradually decreasing in the afternoon. The cooler conditions
will be short-lived as a ridge builds over the Northern Rockies this
weekend and persists through at least the first half of next week.
Highs will be back in the 80s and 90s for Saturday through the
middle of next week. Chances for storms look to be slim to none over
the weekend with ridge building into the high plains, but could
start to see at least slight chances for some areas early next week.
&&
.AVIATION...(For the 00Z TAFS Through 00Z Friday Evening)
Issued At 543 PM MDT Thu Jun 10 2021
A strong cold front moves through the region this evening,
bringing with it strong to severe thunderstorms. Damaging wind and
large hail will be possible with these storms. Areas may see
localized IFR conditions while storms are ongoing, otherwise
expect VFR conditions through the TAF period.
&&
.FIRE WEATHER...
Issued At 318 PM MDT Thu Jun 10 2021
Red flag conditions are occurring over much of the northeast WY
plains this afternoon with gusty southwesterly winds and very low
humidity, especially Campbell County into western portions of
Crook and Weston counties. These conditions will persist into the
early evening until a strong cold front moves through the area
from west to east between 7 and 10 PM. Winds will switch to the
west to northwest and become quite strong for a period this
evening before gradually diminishing overnight. Humidity recovery
will be fair to good overnight as cooler air moves in.
Very dry conditions will persist across northeastern WY through the
weekend. Parts of the northeast WY plains could be near red flag
criteria toward midday Friday as breezy conditions persist in the
morning, but winds will gradually decrease in the afternoon. Winds
will be lighter across this area over the weekend.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...High Wind Warning until 3 AM MDT Friday for SDZ027-029-041.
High Wind Warning until 6 AM MDT Friday for SDZ001-012.
Wind Advisory from midnight tonight to 6 AM MDT Friday for
SDZ002-025-026-030-031-072-074.
High Wind Warning from midnight tonight to 6 AM MDT Friday for
SDZ013-073.
WY...High Wind Warning until 3 AM MDT Friday for WYZ054>056-058-071.
Red Flag Warning until 10 PM MDT this evening for WYZ314>317.
&&
Update...26
DISCUSSION...26
AVIATION...Dye
FIRE WEATHER...26Hazardous weather outlook, Jun 10, 4:33 AM MDT, 18 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 433 AM MDT Thu Jun 10 2021 WYZ054>056-058-071-111300- Northern Campbell-Southern Campbell-Western Crook-Weston- Northeastern Crook- 433 AM MDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of northeast Wyoming. .DAY ONE...Today and Tonight Red Flag Warnings are in effect today. See the Red Flag Warning product (RFWUNR) for details. High wind warnings are in effect tonight. See the non-precipitation product (NPWUNR) for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Near critical fire weather conditions are expected Friday afternoon due to breezy west winds and relative humidities dropping to the upper teens. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-012-013-024>026-028-030-031-042-044-072>074-WYZ057- 111300- Harding-Perkins-Butte-Northern Meade Co Plains- Northern Black Hills-Northern Foot Hills-Rapid City- Central Black Hills-Custer Co Plains-Pennington Co Plains- Oglala Lakota-Bennett-Sturgis/Piedmont Foot Hills- Southern Meade Co Plains-Hermosa Foot Hills-Wyoming Black Hills- 433 AM MDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight There is an enhanced risk of severe thunderstorms late this afternoon and this evening, mainly from 400 PM to Midnight. Giant hail, thunderstorm winds gusts in excess of 80 MPH and isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and early this evening, especially over northwest South Dakota. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ027-029-041-111300- Southern Foot Hills-Southern Black Hills-Fall River- 433 AM MDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of southwestern South Dakota...and the Black Hills of South Dakota. .DAY ONE...Today and Tonight There is an enhanced risk of severe thunderstorms late this afternoon and this evening, mainly from 400 PM to Midnight. Giant hail, thunderstorm winds gusts in excess of 80 MPH and isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and early this evening. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ014-032-043-046-047-049-111300- Ziebach-Haakon-Jackson-Mellette-Todd-Tripp- 433 AM MDT Thu Jun 10 2021 /533 AM CDT Thu Jun 10 2021/ This Hazardous Weather Outlook is for portions of western South Dakota. .DAY ONE...Today and Tonight There is an enhanced risk of severe thunderstorms late this afternoon and this evening, mainly from 600 PM to Midnight. Giant hail, thunderstorm winds gusts in excess of 80 MPH and isolated tornadoes are possible. Heat indices will rise as high as 102 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
In the hours before
Local storm report, Jun 10, 10:53 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1053 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 3 ESE LEMMON 45.92N 102.11W
06/10/2021 M52 MPH PERKINS SD MESONET
&&
CALDERONLocal storm report, Jun 10, 10:58 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1058 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM NON-TSTM WND GST 1 N BUFFALO 45.60N 103.55W
06/10/2021 M55 MPH HARDING SD ASOS
&&
MLSLocal storm report, Jun 10, 11:00 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1100 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM TSTM WND GST 3 N NEW UNDERWOOD 44.14N 102.83W
06/10/2021 M58 MPH PENNINGTON SD PUBLIC
&&
MLSLocal storm report, Jun 10, 11:03 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1103 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND GST ELLSWORTH AFB 44.16N 103.10W
06/10/2021 M70 MPH MEADE SD OTHER FEDERAL
&&
MLSLocal storm report, Jun 10, 11:07 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1107 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM NON-TSTM WND GST 27 WNW CASTLE ROCK 45.14N 103.91W
06/10/2021 M50 MPH BUTTE SD MESONET
1103 PM TSTM WND GST 3 ESE LEMMON 45.92N 102.11W
06/10/2021 M53 MPH PERKINS SD AWOS
&&
MLSLocal storm report, Jun 10, 11:12 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1112 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND GST 1 NNE FAITH 45.03N 102.02W
06/10/2021 M52 MPH MEADE SD ASOS
&&
MLSThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:36 PM MDT | Special Weather Statement | UNR | Lawrence | 24 min |
| Jun 10, 7:44 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Lawrence, Meade | 61 min |
| Jun 10, 8:38 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Meade, Perkins | 67 min |
| Jun 10, 8:44 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Lawrence, Meade | 46 min |
| Jun 10, 9:02 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Harding, Perkins | 43 min |
| Jun 10, 9:23 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Fall River, Oglala Lakota | 67 min |
| Jun 10, 9:29 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Meade, Perkins | 61 min |
| Jun 10, 9:42 PM MDT | Severe Thunderstorm Warning | UNR | Perkins | 78 min |
| Jun 10, 9:49 PM MDT | Severe Thunderstorm Warning | UNR | Fall River, Oglala Lakota | 41 min |
| Jun 10, 10:05 PM MDT | Severe Thunderstorm Warning | UNR | Meade | 40 min |
| Jun 10, 10:18 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Meade, Pennington | 57 min |
| Jun 10, 10:24 PM MDT | Severe Thunderstorm Warning | UNR | Meade, Pennington | 51 min |
| Jun 10, 10:30 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Meade | 45 min |
| Jun 10, 10:32 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Oglala Lakota, Pennington | 43 min |
| Jun 10, 10:44 PM MDT | Severe Thunderstorm Warning | UNR | Meade, Perkins, Ziebach | 76 min |
| Jun 10, 11:05 PM MDT | Severe Thunderstorm Warning | UNR | Haakon, Meade, Pennington, Ziebach | 70 min |
| Jun 10, 11:57 PM MDT | Severe Thunderstorm Warning | UNR | Ziebach | 33 min |
| Jun 11, 12:15 AM MDT | Severe Thunderstorm Warning | UNR | Bennett, Jackson, Mellette, Todd | 60 min |
| Jun 11, 12:18 AM MDT | Severe Thunderstorm Warning | UNR | Haakon, Ziebach | 22 min |
| Jun 11, 1:14 AM MDT | Severe Thunderstorm Warning | UNR | Bennett, Mellette, Todd, Tripp | 91 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.